Results 1 to 2 of 2

Thread: Antipsychotics and body temp dysregulation

  1. #1
    Member
    Join Date
    Jan 2016
    Posts
    99

    Default Antipsychotics and body temp dysregulation

    One of my symptoms was doing really well and has gotten progressively worse lately. It is the flushing and intolerance to heat. I've been trying hard to think about what could be causing this. I don't know what it was, but something caused me to think of the prescription Latuda that I take for bipolar depression. For some reason, I thought to look up Latuda and body temperature. This is what I found

    " This medication, like other antipsychotic medications, can disrupt the body's ability to control body temperature. People who exercise vigorously, who are exposed to extreme heat, are dehydrated, or are taking anticholinergic medications (e.g., benztropine, oxybutynin) are more at risk. Contact your doctor as soon as possible if you feel very hot and are unable to cool."

    It sounds exactly like what I've been going through. I know that it's part of the disease, but for a long time I wasn't much of a flusher. It seems to have only become a problem since I've been on the Latuda. Either way, I'm getting off this med. This certainly isn't a good side effect for someone with this disease. No worries, I'll cut back gradually with the doctor's guidance. I know not to quit stuff like that cold turkey. Just something to think about if anyone else takes a med like this and is having more problems than usual regulating temperature.

  2. #2
    Senior Member
    Join Date
    Nov 2007
    Posts
    531
    Country: Netherlands

    Default

    That sounds bad. I understand you want to quit this medication.
    If you really need an antipsychotic though, it might be worth considering Seroquel. I have rosacea, I do flush sometimes but I mostly have subtype 2. I take Seroquel with no issues with controlling my body temperature.
    I did a quick search on the internet and found this:

    "Although not reported with Seroquel, disruption of the body's ability to reduce core body temperature has been attributed to antipsychotic agents."

    Hope this helps.

Similar Threads

  1. Replies: 0
    Last Post: 8th November 2013, 04:10 AM
  2. hydrocortizone for a temp fix?
    By tarky in forum Topical and oral products (non-prescription)
    Replies: 1
    Last Post: 19th October 2009, 12:24 PM
  3. spots on body
    By lizzyw in forum Newbie questions / Introduction
    Replies: 4
    Last Post: 1st May 2008, 04:15 PM
  4. body position?
    By stringer97 in forum General rosacea questions
    Replies: 15
    Last Post: 17th March 2007, 06:38 PM
  5. Laser Treatment Resistant Cases -- Related to Skin Temp?
    By drnase in forum Intense pulsed light and laser
    Replies: 7
    Last Post: 15th October 2005, 07:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •